Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Cognitive Side Effects Of Atripla

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Atripla and cognitive functioning

Recently (September 27, 2012) Johns Hopkins released a statement regarding a study that indicates "...the commonly prescribed anti-retroviral drug efavirenz attacks brain cells" suggesting that Atripla and other medications containing...
David Fawcett, Ph.D., L.C.S.W.

Response from David Fawcett, Ph.D., L.C.S.W.

South Florida Center for Counseling and Therapy
Thanks for writing. These announcements are very recent and I know of no further information regarding these studies (I will be following this and post accordingly). As you note, a byproduct formed during the breakdown of efavirenz (Sustiva) was... Read more »

Explanation re Cognitive Impairment

Dr. Henry,Thank you for the significant help you are to so many of us through this forum.I was... Read more »

Cognitive impairment or senior moments?

THE FIRST PROBLEM: About 7 years ago, (so I am told) I did a cross-country drive with a good... Read more »
Articles
Test Positive Aware Network

Sustiva, Atripla Tied to Neurologic Toxicity

A team of researchers from Johns Hopkins University School of Medicine reported that the way the body metabolizes the HIV medication efavirenz may contribute to cognitive (brain function-related) impairment . Efavirenz is sold under the brand... Read more »
The Body's "Ask the Experts" Forums

FAQs About Sustiva (Efavirenz, Stocrin)

Don't see your question? Ask it in our Choosing Your Meds forum or Managing Side Effects of HIV Treatment forum ! Starting Treatment | Switching Treatment | Side Effects | Drug Interactions | Pregnancy Starting Treatment Do I need to... Read more »
Positively Aware

Antiretroviral Therapy in 2014: How Does a Doctor Choose?

While development of drugs for HIV infection has definitely slowed over the last several years, treatment options continue to expand and improve, making antiretroviral therapy (ART) easier, better tolerated, and more convenient. In this article,... Read more »
TheBody.com

Hot Topics at The Body's "Ask the Experts" Forums, April 19, 2011

Hot Topics at The Body's "Ask the Experts" Forums, April 19, 2011 April 19, 2011 Visit the Forums "Hot Topics" Library Change/Update Subscription Living With HIV/AIDS Mixed-Status Couples Body Shape... Read more »
Connect With Others

Medical plan discrimination.

Posted by Peteskier, 3 Replies
I just got a letter from my cigna medical plan stating that they will not pay for Atripla Tablet at the pharmacy after 07/01/12 and if I want the drug I have to use their mail order pharmacy program.
For a medical plan to change a drug mid year to... Read more »

Skin Rash

Posted by DJones, 9 Replies
I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

Tested positive today. Overwhelming anxiety and fear

Posted by Rmp2012, 7 Replies
All,
Tested positive today. Now I'm obsessively looking up facts and statistics freaking myself out. Have plans to see a doctor immediately. I'm just really scared. Read more »

Probably About To Start Meds

Posted by southerncharm, 6 Replies
So I was seeing quacks in some podunk town back in october, and they didn't know what they were doing. My numbers were not good ( cd4 99 VL 88K) but I didn't start meds they put me on antibiotics to prevent PCP but it only made me break out in a... Read more »